+-

Author Topic: Please HELP!!!  (Read 1004 times)

0 Members and 1 Guest are viewing this topic.

Heightsmomma

  • Newbie
  • *
  • Posts: 6
Please HELP!!!
« on: May 16, 2013, 12:09:20 PM »
I leave for my daughter's graduation tomorrow and we are flying by plane.

I have a burning sensation shooting up from my right resurfaced hip, it alternates shooting up my back to my front, but shoots straight upward.

I had Hip resurfacing in 2005 here in Houston, TX.  I have never quite been able to fully exercise as much as I did previously to having hip issues/surgery.  I still have a great deal of arthritis in my left hip and back.

I had been trying to exercise more (both elliptical and recumbent cycling in my gym).  Someone suggested a foam roller to work out soreness and pain, and that seems to help.

Except for some reason, now this burning pain has started and it is literally making me nauseous.  (I have a fairly high pain threshold as does almost everyone who has been through this....but the nausea is a bit much)....

I am trying to cover this pain/situation for this very happy weekend, but I'm afraid I won't be able to keep this up....

Any advice?  Ideas?  It would have to be a quick fix....and I was hoping to delay any doctor visits until we get our decent health insurance back in July....

THANKS!!!!

Pat Walter

  • Patricia Walter
  • Administrator
  • Hero Member
  • *****
  • Posts: 3835
  • Owner/Webmaster of Surface Hippy
    • Surface Hippy about Hip Resurfacing
Re: Please HELP!!!
« Reply #1 on: May 16, 2013, 01:33:12 PM »
Hi

If I had a large amount of pain on an 8 year old hip resurfacing, I would get to the doctor.  You need to find out what it wrong.

Maybe you need to back off on the exercises than increasing them - for some reason.  Your body is talking to you - listen. 

Are you taking some pain meds?  Advil, tramadol vicodin?   Get to the doctor and get some meds to get you through this and find an answer. You can get meds for nausea - especially if you are flying. You local family doctor might be able to help. But get to you hip resurfacing surgeons to get a metal ion test and find out what is wrong.  Hopefully, it is not your hip resurfacing.

Does rest, elevation and ice help?

Pat
Webmaster/Owner of Surface Hippy
3/15/06 LBHR De Smet

Heightsmomma

  • Newbie
  • *
  • Posts: 6
Re: Please HELP!!!
« Reply #2 on: May 16, 2013, 03:23:10 PM »
I tried resting for an hour (but didn't see your post....and used heat....is it too late for ice?), but resting and sleeping are difficult to find a comfortable position.....

I'm doing 800 mg ibuprofen morning and night (along with generic Benadryl to knock myself out, so I can sleep)....I'm sure some of the nausea would be from stomach irritation from the ibuprofen....

I can walk without giving away how much pain I'm in (I think most moms/parents would understand this)....so I should be able to cover this weekend....

I hate calling my internal med doc for any stronger pain relief, because I don't want to be "foggy" this weekend....

And I probably should head back to my ortho, but we have a $2500 deductible (which will be difficult on our budget)....and if I can wait till July, I'll have NO deductible and much more coverage....oh, the "joys" of heath insurance!

Thank you for your quick reply!

Dan L

  • Sr. Member
  • ****
  • Posts: 477
  • LBHR Dr Brooks, 10/2011; RBHR 2/2012
Re: Please HELP!!!
« Reply #3 on: May 16, 2013, 11:53:42 PM »
Hi

As far as meds, I have had success with Zanaflex, which is not a pain med, but rather a muscle relaxer.  That plus 8-hour tylenol relly helps with sleep when there is musle stiffness/soreness, after the 2nd HR, I took far less narcs that way, and had good relief.

Not sure of course if that may help you, but perhaps there is a muscle component in what you are experiencing.

Best regards for relief soon,

Dan

LBHR Dr Brooks, 10/2011; RBHR 2/2012

 

Recent Posts

Advertisements

Donate Thru Pay Pal

Surface Hippy Gear

Accordion Player Pat Webmaster/Owner

Owner/Webmaster of Surface Hippy

Statcounter

View My Stats

Powered by EzPortal